Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 102, NWS Quad Cities, IA

June 15, 2011Clinton County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2011, 6:56 PM CDT for Clinton County, Jackson County, Iowa. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 6:56 PM CDT (23:56 UTC)
Expired
Jun 15, 2011, 8:00 PM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, IA, Jackson County, IA

The radar

The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:18 PM CDTHAIL 1Delmar, IAAND HEAVY RAIN.
Jun 15, 7:19 PM CDTHAIL 0.882 N Delmar, IA
Jun 15, 7:21 PM CDTHAIL 1Delmar, IAQUARTER HAIL CONTINUES THROUGH 721 PM. HEAVY RAIN HAS PRODUCED MINOR STREET FLOODING AS WELL.
Jun 15, 7:40 PM CDTHAIL 0.253 Wnw Elvira, IA
Jun 15, 7:44 PM CDTHAIL 0.884 N Low Moor, IALOTS OF HAIL. MELTING BY TIME OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS53 KDVN 152356
SVRDVN
IAC045-097-160100-
/O.NEW.KDVN.SV.W.0102.110615T2356Z-110616T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 800 PM CDT.

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR MONMOUTH...OR 11 MILES WEST OF MAQUOKETA...AND MOVING
  SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NASHVILLE...HURSTVILLE...DELMAR...WELTON...PRESTON...CHARLOTTE AND
  ANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4197 9018 4182 9040 4202 9090 4222 9090
TIME...MOT...LOC 2356Z 300DEG 29KT 4210 9085
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
6 follow-up statements
413 
WWUS53 KDVN 160002
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT WED JUN 15 2011

IAC045-097-160100-
/O.CON.KDVN.SV.W.0102.000000T0000Z-110616T0100Z/
JACKSON IA-CLINTON IA-
702 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLINTON AND SOUTHWESTERN JACKSON COUNTIES...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR BALDWIN...OR 9 MILES WEST OF MAQUOKETA...MOVING
SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NASHVILLE...BUCKHORN...MAQUOKETA MUNICIPAL AIRPORT...HURSTVILLE...
ELWOOD...DELMAR...CHARLOTTE...GOOSE LAKE...BRYANT...ELVIRA AND
ANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4206 9088 4218 9083 4197 9018 4182 9040
TIME...MOT...LOC 0002Z 300DEG 29KT 4207 9080
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
434 
WWUS53 KDVN 160014
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT WED JUN 15 2011

IAC045-097-160100-
/O.CON.KDVN.SV.W.0102.000000T0000Z-110616T0100Z/
JACKSON IA-CLINTON IA-
714 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLINTON AND SOUTH CENTRAL JACKSON COUNTIES...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR ELWOOD...OR JUST SOUTH OF MAQUOKETA...MOVING 
SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELMAR...CHARLOTTE...GOOSE LAKE...BRYANT...ELVIRA AND ANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4201 9078 4212 9063 4197 9018 4182 9040
TIME...MOT...LOC 0014Z 300DEG 29KT 4202 9069
WIND...HAIL 60MPH 1.50IN

$$

ERVIN
848 
WWUS53 KDVN 160022
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT WED JUN 15 2011

IAC045-097-160100-
/O.CON.KDVN.SV.W.0102.000000T0000Z-110616T0100Z/
JACKSON IA-CLINTON IA-
722 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLINTON AND SOUTH CENTRAL JACKSON COUNTIES...

AT 718 PM CDT...LAW ENFORCEMENT AND DOPPLER RADAR INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.  THIS 
STORM WAS LOCATED APPROXIMATELY NEAR DELMAR...OR 7 MILES SOUTHEAST OF
MAQUOKETA...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLOTTE...GOOSE LAKE...BRYANT...ELVIRA AND ANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4201 9078 4208 9050 4197 9018 4182 9040
TIME...MOT...LOC 0022Z 300DEG 29KT 4198 9058
WIND...HAIL <58MPH 1.50IN

$$

ERVIN
173 
WWUS53 KDVN 160031
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT WED JUN 15 2011

IAC097-160041-
/O.CAN.KDVN.SV.W.0102.000000T0000Z-110616T0100Z/
JACKSON IA-
731 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JACKSON COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.


LAT...LON 4196 9067 4203 9041 4197 9018 4182 9040
TIME...MOT...LOC 0031Z 300DEG 29KT 4194 9050

$$

IAC045-160100-
/O.CON.KDVN.SV.W.0102.000000T0000Z-110616T0100Z/
CLINTON IA-
731 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLINTON COUNTY...

AT 726 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR CHARLOTTE...OR 10 MILES SOUTHEAST OF
MAQUOKETA...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOOSE
LAKE...BRYANT...ELVIRA AND ANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4196 9067 4203 9041 4197 9018 4182 9040
TIME...MOT...LOC 0031Z 300DEG 29KT 4194 9050
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
811 
WWUS53 KDVN 160042
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT WED JUN 15 2011

IAC045-160100-
/O.CON.KDVN.SV.W.0102.000000T0000Z-110616T0100Z/
CLINTON IA-
742 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLINTON COUNTY...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR ELVIRA...OR 10 MILES
WEST OF CLINTON...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.

&&

LAT...LON 4191 9057 4198 9034 4194 9024 4191 9027
      4182 9040
TIME...MOT...LOC 0043Z 309DEG 34KT 4186 9038
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
294 
WWUS53 KDVN 160104
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CDT WED JUN 15 2011

IAC045-160114-
/O.EXP.KDVN.SV.W.0102.000000T0000Z-110616T0100Z/
CLINTON IA-
804 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLINTON COUNTY HAS
EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4191 9057 4198 9034 4194 9024 4191 9027
      4182 9040
TIME...MOT...LOC 0042Z 309DEG 34KT 4186 9039

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:27 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 15, 3:27 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT WED JUN 15 2011

.SYNOPSIS...
UPPER TROUGH THAT HAS BROUGHT 8 TO 10 INCHES OF RAIN TO PORTIONS OF
THE DVN CWA THE PAST COUPLE OF DAYS WAS MOVING SLOWLY EASTWARD
ACROSS THE REGION. THE CENTER OF THE CLOSED LOW WAS LOCATED NEAR
FARGO ND WITH A SURFACE LOW IN NORTHEAST IA. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WERE LOCATED IN NORTHEAST IOWA AND NORTHWEST
ILLINOIS. CURRENT TEMPERATURES WERE IN THE MID 60S TO LOWER 70S
ACROSS THE CWA.   ..HAASE..

&&

.SHORT TERM...TONIGHT AND THURSDAY...
FORECAST FOCUS ON A QUIETER PERIOD BUT ONLY BRIEFLY.

TONIGHT...UPPER TROUGH SHEARS OUT AND SWINGS OFF TO THE EAST OF OUR
AREA WHILE WEAK SURFACE RIDGE MOVES IN FROM THE WEST. ANY LINGERING
SHOWERS OR ISOLATED STORMS SHOULD DIMINISH BY EARLY THIS EVENING.
SKIES SHOULD THEN CLEAR OVERNIGHT AS SOMEWHAT DRIER AIR INVADES THE
CWA FROM THE WEST. THE EXCEPTION IS OUR NW IL COUNTIES WHERE MORE
CLOUDS AND A COUPLE OF SHOWERS COULD STILL OCCUR OVERNIGHT. THIS DUE
TO THAT AREA CLOSE TO THE GREAT LAKES TROUGH AND SHORT WAVES
SWINGING AROUND THE LOW. EXPECT MIN TEMPERATURES IN THE 50S AND DUE
TO THE SATURATED GROUND WILL CONTINUE TO MENTION PATCHY FOG. IF THE
WINDS CAN DECOUPLE MORE THAN CURRENT THINKING THEN THERE MAY BE SOME
LOCAL DENSE FOG.

THURSDAY...WITH UPPER TROUGH FILLING AND MOVING TO THE EASTERN GREAT
LAKES...AND STORM SYSTEM ORGANIZING IN THE WESTERN HIGH PLAINS...THE
DVN CWA WILL BE IN AN AREA OF WEAK RIDGING. SO BELIEVE WE WILL HAVE
A MAINLY DRY DAY WITH PLENTY OF SUNSHINE IN MOST OF THE CWA. OUR NW
IL COUNTIES WILL STILL BE CLOSE ENOUGH TO THE GREAT LAKES TROUGH TO
LINGER SOME CLOUDS THERE. AN ISOLATED SHOWER IS POSSIBLE BUT WILL
NOT MENTION AT THIS TIME. THE REAL ACTION WON/T BE FAR AWAY AS
OPERATIONAL MODELS SUGGEST RAPID DEVELOPMENT OF THUNDERSTORMS FROM
NEB TO NORTHERN MO ON THE EDGE OF A STRONG CAP BY LATE AFTERNOON.
THIS OCCURRING AS LOW PRESSURE DEEPENS ALONG THE CO/KS BORDER AND
LOW LEVEL JET STRENGTHENS. MID/HIGH CLOUDS SHOULD BE ON THE INCREASE
BY LATE AFTERNOON AS LOW LEVEL WARM ADVECTION BEGINS TO KICK IN.
WARMER ON THURSDAY WITH MAX TEMPS MAINLY IN THE LOWER 80S.  ..HAASE..

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
PATTERN FOR MUCH OF THE EXTENDED WILL FEATURE BROAD TROUGHING OVER THE
WESTERN CONUS WITH RIDGING FROM THE GREAT LAKES TO THE DEEP SOUTH.
SEVERAL WAVES OF ENERGY WILL DROP DOWN INTO THE TROUGH AND EJECT OUT
ACROSS THE PLAINS AND MIDWEST THROUGH THE PERIOD. THIS COUPLED WITH
MAIN UPPER JET AXIS AND LOW TO MID LEVEL BAROCLINIC ZONE IN
VICINITY... AND FRONTAL ZONE WAVERING NEARBY ALL SUPPORT VERY ACTIVE
WX FOR MUCH OF THE EXTENDED. AS RESULT... WILL HAVE TO CARRY CHC POPS
FOR MOST OF THE PERIOD. INITIALLY IT LOOKS AS THOUGH THE SOUTHERN 1/2
OF CWA WILL BE MOST FAVORED FOR PCPN GIVEN CLOSER PROXIMITY TO THE
ABOVE MENTIONED FEATURES. THIS IS NOT GOOD NEWS WITH ONGOING FLOODING
ACROSS THE SOUTHERN COUNTIES. ANY ADDITIONAL HEAVY RAIN WILL ONLY
AGGRAVATE OR CREATE NEW PROBLEMS. IF THERE IS A LITTLE BIT OF GOOD NEWS
IS THAT IT APPEARS AT LEAST INITIALLY THAT THE HEAVIEST RAINS WILL
BE FURTHER SOUTHWEST WHERE BETTER LOW LEVEL JET AND MOISTURE ADVECTION
AIMED. THUS...MAINLY LIGHT WITH SOME LOCALLY MODERATE AMOUNTS POSSIBLE
INTO FRI ACROSS THE SOUTH. FRI NIGHT THOUGH INCREASING CONCERNS FOR
ANOTHER MCS PROPAGATING INTO THE CWA... WITH MUCH DEEPER MOISTURE
FOR WIDESPREAD MOD/HVY RAIN. LIMITED SVR THREAT SUGGESTED ATTIM DUE TO
TIMING /LATE EVE AND OVERNIGHT/.  LATER IN THE WEEKEND AND EARLY NEXT
WEEK SOME OF THE MODELS CONTINUE TO SUGGEST A NORTHWARD SHIFT TO THE
FRONTAL ZONE AND ATTENDANT HEAVY RAIN THREAT... AS MID/UPPER LEVEL RIDGE
AMPLIFIES AHEAD OF DIGGING WESTERN ENERGY. LOW CONFIDENCE ON THIS
OCCURRING AND SO CONTINUED PREVIOUS THEME OF STAYING A LITLE CONSERVATIVE
ON TEMPS THROUGHOUT... ESPECIALLY HIGHS. IF THE FRONT CAN MOVE NORTH
THEN WILL BE ABLE TO SHIFT HEAVY RAIN THREAT INTO AREAS THAT CAN TAKE
SOME RAIN. THIS WOULD ALSO COME AT THE EXPENSE OF INCREASING
HUMIDITY AND HEAT.   ..05..

&&

.AVIATION...
OCNL MVFR CIGS IN -SHRA/ISOLD TSRA REMAINDER OF THE AFTERNOON INTO
EARLY THIS EVENING THEN VFR CONDS OVERNIGHT. VFR CONDS EXPECTED TO
CONTINUE ON THURSDAY WITH WEAK HIGH PRESSURE OVER THE AREA.
SOUTHWEST TO WEST WINDS 10 TO 20 KNOTS REMAINDER OF THIS AFTERNOON.
WEST WINDS LESS THAN 10 KNOTS TONIGHT THEN WEST 10 TO 15 KNOTS ON
THURSDAY.  ..HAASE..

&&

.HYDROLOGY...
NO ADDITIONAL QPF IS EXPECTED NEXT 12-18+ HRS OVER FLOOD RAVAGED AND
SOAKED SOUTHEAST IA...WEST CENTRAL IL AND NORTHEAST MO. THUS...
MAINLY NOW JUST TRACKING ROUTED WATER FROM RECENT HEAVY RAINFALL.
FOX RIVER AT WAYLAND CRESTED EARLIER THIS MORNING AT RECORD LEVEL OF
AROUND 23 FEET AND HAS SINCE BEEN GRADUALLY FALLING. THIS TREND IS
LIKELY TO CONTINUE IN SHORT TERM. RIVER LEVELS HAVE FALLEN SOME ON THE
DES MOINES RIVER BASIN... WITH ST FRANCISVILLE STILL IN MAJOR FLOODING
CATEGORY. MAJOR FLOODING IS ALSO NOW EXPECTED ON THE LA MOINE RIVER AT
COLMAR AND ON THE MISSISSIPPI RIVER AT KEOKUK IN THE NEXT 12 HRS.
ELSEWHERE... MINOR TO MODERATE FLOODING CONTINUES ON PORTIONS OF THE
DES MOINES... SKUNK... IOWA... ENGLISH AND LOWER PORTIONS OF THE
MISSISSIPPI RIVER. MORE RAIN IS ON THE WAY TOMORROW NIGHT INTO FRIDAY
BUT THE HEAVIEST IS LOOKING TO STAY SOUTH OF THESE AREAS AND SO MAINLY
LIGHT TO LOCALLY MODERATE QPF AMOUNTS WHICH SHOULD NOT HAVE MUCH OF IMPACT
ON RIVER LEVELS. WILL NEED TO WATCH CLOSELY FRIDAY NIGHT AS SUGGESTION
OF ANOTHER COMPLEX OF STORMS MOVING THROUGH... AND WITH MUCH DEEPER MOISTURE
COULD SEE WIDESPREAD MOD/HVY RAINS WHICH WOULD AGGRAVATE OR CREATE NEW
FLOODING PROBLEMS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

HAASE/05
Hazardous weather outlook, Jun 15, 1:54 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
154 PM CDT WED JUN 15 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
154 PM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS IN NORTHEAST IOWA AND NORTHWEST ILLINOIS
THIS AFTERNOON MAY CAUSE BRIEF HEAVY RAIN AND LIGHTNING.

RUNOFF FROM HEAVY RAINS LAST NIGHT WILL CONTINUE TO CAUSE
LOCALIZED FLOODING THIS AFTERNOON IN PORTIONS OF SOUTHEAST
IOWA...WESTERN ILLINOIS AND EXTREME NORTHEAST MISSOURI.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS
OF THE OUTLOOK AREA FROM LATE THURSDAY NIGHT...THROUGH SUNDAY. IT IS
TOO SOON TO DETERMINE THE PROBABILITY FOR SEVERE STORMS DURING THIS
PERIOD. BUT MORE OCCURRENCES OF POTENTIALLY HEAVY RAINFALL WILL
AGGRAVATE ANY ONGOING RIVER FLOODING SITUATIONS...OR CREATE NEW ONES.
FLASH FLOODING WILL ALSO BE A CONCERN THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

HAASE

In the hours before

Local storm report, Jun 15, 12:57 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
06/15/2011  M1.20 INCH       STEPHENSON         IL   TRAINED SPOTTER

            RAINFALL OF 1.20 INCHES IN THE PAST HOUR.

&&

HAASE
Local storm report, Jun 15, 1:00 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
06/15/2011  M1.08 INCH       BENTON             IA   TRAINED SPOTTER

            DAILY RAINFALL SO FAR

&&
Local storm report, Jun 15, 2:33 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
233 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
06/15/2011  M1.70 INCH       LINN               IA   TRAINED SPOTTER

            SINCE 11 PM LAST EVENING

&&
Local storm report, Jun 15, 4:45 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HEAVY RAIN       5 E CEDAR RAPIDS        41.97N 91.58W
06/15/2011  M1.10 INCH       LINN               IA   TRAINED SPOTTER

            SINCE 7 AM TODAY.

&&

ERVIN
Special weather statement, Jun 15, 5:51 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 PM CDT WED JUN 15 2011

IAZ040>042-052>054-ILZ001-152345-
BUCHANAN-DELAWARE-DUBUQUE-JACKSON-JO DAVIESS-JONES-LINN-
551 PM CDT WED JUN 15 2011

...FAST MOVING STORMS WITH SMALL HAIL...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTHERN BUCHANAN AND NORTHERN DELAWARE
COUNTIES...MOVING EAST AT 35 MPH. ANOTHER STORM WAS MOVING EAST
THROUGH SOUTHERN DELAWARE COUNTY.

* THE THUNDERSTORM WILL BE NEAR...
  GREELEY AROUND 605 PM CDT...
  COLESBURG AROUND 620 PM CDT...
  NEW VIENNA AND LUXEMBURG AROUND 630 PM CDT...
  HOLY CROSS AROUND 640 PM CDT...
  BANKSTON AROUND 645 PM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...ARE EXPECTED WITH THIS
STORM.

LAT...LON 4265 9072 4251 9063 4251 9053 4221 9057
      4227 9171 4265 9188 4265 9091 4268 9088
TIME...MOT...LOC 2250Z 270DEG 27KT 4257 9150

ERVIN
Local storm report, Jun 15, 6:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             NEW VIENNA              42.55N 91.11W
06/15/2011  E0.88 INCH       DUBUQUE            IA   LAW ENFORCEMENT

            POSSIBLE CROP DAMAGE TO YOUNG CROPS.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:11 PM CDTFlash Flood WarningDVNLee, Van Buren8 hr
Jun 14, 10:36 PM CDTFlash Flood WarningDVNIowa, Keokuk, Washington9 hr
Jun 15, 12:03 AM CDTFlash Flood WarningDVNDes Moines, Henry, Jefferson, Louisa9 hr
Jun 15, 2:29 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine, Scott2 hr
Jun 15, 2:38 AM CDTRiver Flood WarningDVNJohnson, Washington55 hr
Jun 15, 6:27 AM CDTAreal Flood WarningDVNLee, Van Buren12 hr
Jun 15, 6:45 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington14 hr
Jun 15, 6:45 AM CDTRiver Flood WarningDVNLouisa54 hr
Jun 15, 7:21 AM CDTAreal Flood WarningDVNIowa, Keokuk, Washington5 hr
Jun 15, 9:43 AM CDTRiver Flood WarningDVNLouisa20 hr
Jun 15, 5:51 PM CDTSpecial Weather StatementDVNDelaware, Dubuque54 min
Jun 15, 6:44 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.